MAUDE Adverse Event Report: UNITED ORTHOPEDIC CORPORATION PS HOUSING IMPACTOR

UNITED ORTHOPEDIC CORPORATION PS HOUSING IMPACTOR
Model Number 9304-4103-RE
Medical Device Problem Codes Break (1069); Material Separation (1562); Detachment of Device or Device Component (2907); Material Deformation (2976); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The damaged ps impactor instrument is likely due to the high forces and stresses involved in the bone preparation process during total knee replacement surgery.This type of instrument damage is not uncommon, as the surgeon must apply significant force to properly prepare the femoral posterior stabilized (ps) notch where the ps component will be positioned.Despite the damage, the surgeon was able to complete the surgery without any delays or complications because the ps notch had already been successfully prepared prior to the instrument damage.The damaged instrument had already served its purpose, allowing the surgeon to proceed with the remainder of the surgical steps as planned.
 
Event or Problem Description
The surgeon had prepared the femoral posterior stabilized (ps) notch, which is a specific area on the femur bone where the ps component of a total knee replacement is positioned.During the procedure, the surgeon removed the ps impactor, and it was noted that the instrument assembly had become damaged.This type of damage to a surgical instrument is not uncommon and can occur due to the forces and stresses involved in the bone preparation process.Despite the damage to the instrument, the surgeon was able to complete the surgery without any delays or complications.This was possible because the ps notch had already been successfully prepared prior to the instrument damage.The damaged instrument had already served its purpose, and the surgeon was able to proceed with the remainder of the surgical steps.The surgery was completed without any issues or delays, as the instrument had already performed its intended function of preparing the ps notch prior to the damage occurring.

Brand Name
PS HOUSING IMPACTOR
Common Device Name
PS HOUSING IMPACTOR
Manufacturer (Section D)
UNITED ORTHOPEDIC CORPORATION
no. 57, park avenue.2
hsinchu city, 30075
TW  30075
MDR Report Key19271561
Report Number3009760038-2024-00023
Device Sequence Number6967833
Product Code LXH
UDI-Device Identifier04719886890457
UDI-Public(01)04719886890457(10)22F146
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/07/2024
Report Date (Section F) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9304-4103-RE
Device Lot Number22F146
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/26/2024
Device Age14 MO
Event Location Hospital
Date Report to Manufacturer05/06/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/08/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA05/08/2024